Alert archive / Michigan / Tornado Warnings in 2010
Tornado Warning 20, NWS Detroit, MI
NWS Detroit, MI issued this tornado warning at Aug 19, 2010, 5:19 PM EDT for Saginaw County, Michigan. It was in force for 41 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2010, 5:19 PM EDT (21:19 UTC)
- Expired
- Aug 19, 2010, 6:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
County Saginaw County, MI
The radar
The Detroit radar (KDTX), 92 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 5:24 PM EDT | TSTM WND DMG | 1 Ese Saginaw, MI | TREES DOWN ON ALGER |
| Aug 19, 5:24 PM EDT | TSTM WND DMG | 1 Sse Saginaw, MI | POWERLINES DOWN AT PRESCOTT AND GALLAGHER |
| Aug 19, 5:26 PM EDT | TSTM WND DMG | 2 E Saginaw, MI | TREES DOWN |
| Aug 19, 5:28 PM EDT | HAIL 1.75 | 5 Nw Frankenmuth, MI | |
| Aug 19, 5:33 PM EDT | TSTM WND DMG | 5 Ese Saginaw, MI | TREES DOWN AT KING AND AIRPORT ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
372
WFUS53 KDTX 192119
TORDTX
MIC145-192200-
/O.NEW.KDTX.TO.W.0020.100819T2119Z-100819T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
519 PM EDT THU AUG 19 2010
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN SAGINAW COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 600 PM EDT
* AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR ZILWAUKEE...OR NEAR SAGINAW...AND MOVING
SOUTHEAST AT 35 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
INDIANTOWN AND BRIDGEPORT AROUND 530 PM EDT.
ARTHUR AROUND 535 PM EDT.
GERA AROUND 540 PM EDT.
FRANKENMUTH AROUND 545 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ZILWAUKEE... SAGINAW... FRANKENMUTH...
BRIDGEPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4350 8407 4353 8405 4353 8384 4352 8382
4348 8381 4348 8370 4324 8370 4338 8408
TIME...MOT...LOC 2119Z 293DEG 30KT 4347 8396
$$
SF2 follow-up statements
276
WWUS53 KDTX 192128
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
528 PM EDT THU AUG 19 2010
MIC145-192200-
/O.CON.KDTX.TO.W.0020.000000T0000Z-100819T2200Z/
SAGINAW MI-
528 PM EDT THU AUG 19 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN SAGINAW
COUNTY UNTIL 600 PM EDT...
AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR ZILWAUKEE...OR NEAR SAGINAW...MOVING SOUTHEAST
AT 35 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
ARTHUR AROUND 535 PM EDT.
GERA AROUND 540 PM EDT.
FRANKENMUTH AROUND 545 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
ZILWAUKEE... SAGINAW... FRANKENMUTH...
BRIDGEPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4349 8399 4353 8395 4352 8383 4352 8382
4348 8381 4348 8370 4324 8370 4337 8401
TIME...MOT...LOC 2128Z 293DEG 30KT 4344 8387
$$632 WWUS53 KDTX 192146 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 546 PM EDT THU AUG 19 2010 MIC145-192200- /O.CON.KDTX.TO.W.0020.000000T0000Z-100819T2200Z/ SAGINAW MI- 546 PM EDT THU AUG 19 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL SAGINAW COUNTY UNTIL 600 PM EDT... AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR BRIDGEPORT...OR 5 MILES WEST OF FRANKENMUTH... MOVING SOUTHEAST AT 35 MPH. THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL SAGINAW COUNTY AROUND BIRCH RUN AND FRANKENMUTH THROUGH 600 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4334 8392 4342 8383 4343 8370 4324 8370 TIME...MOT...LOC 2145Z 312DEG 30KT 4330 8381 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Aug 19, 3:58 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 19, 3:58 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 358 PM EDT THU AUG 19 2010 .SHORT TERM...THIS EVENING AND TONIGHT TAIL END OF MAIN SHORTWAVE ENERGY...NOW POSITIONED ACROSS ONTARIO AND QUEBEC...SUPPORTED THE MAINTENANCE OF SCATTERED THUNDERSTORM ACTIVITY ALL DAY ACROSS PORTIONS OF CENTRAL LOWER MICHIGAN. SATELLITE IMAGERY SUGGESTS THE BULK OF LARGE SCALE FORCING HAS VACATED THE PREMISES...WITH MUCH OF THE BACKGROUND SUPPORT NOW HANDED OVER TO THE FRONTAL CIRCULATION. THE BELT OF THE COUPLED JET STRUCTURE IS IN PLACE OVERHEAD...AND IS SUPPORTING 0-6KM BULK SHEAR IN EXCESS OF 40 KNOTS. BEHAVIOR OF CELLS THIS AFTERNOON DEFINITELY SUPPORTS THAT AMOUNT OF SHEAR...WITH A RATHER SURPRISING LONGEVITY TO THE DISCRETENESS. INSTABILITY REMAINS THE MARGINAL COMPONENT...SBCAPES OF 1000-1200 J/KG AND MLCAPES SUB 1000 J/KG. THE CELL EARLIER ACROSS TUSCOLA COUNTY MADE IT TO SEVERE LIMITS..WITH SUSPICION THAT DIURNAL HEATING PEAK PLAYED A FACTOR. WITH THE LACK OF FORCING FOR ASCENT...THE COVERAGE OF SHOWERS AND THUNDERSTORMS SHOULD REMAIN SCATTERED FOR THE REMAINDER OF THE EVENT. THE SEVERE THREAT REMAINS RATHER LIMITED WITH MEAGER LAPSE RATES OVERALL...WITH PERHAPS A WINDOW FOR ISOLATED SEVERE DURING THE NEXT COUPLE OF HOURS. AN ADDITIONAL WEAK CYCLONIC VORTICITY FILAMENT IS POISED TO SWEEP ACROSS SOUTHEASTERN MICHIGAN YET THIS AFTERNOON/EARLY THIS EVENING. THEREFORE...THE CHANCE/SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUES FOR POINTS SOUTHWARD (BETWEEN THE I 69 AND I 94 CORRIDORS) PRIOR TO 3-4Z. THE FRONTAL PASSAGE/VEERING TO EASTERLIES THIS EVENING WILL QUICKLY END THE THREAT FOR SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE NIGHT. A VERY DRY AIRMASS BEHIND THE COLD FRONT WILL ALLOW LOWS TONIGHT TO DIP INTO THE 50S ACROSS THE NORTH WITH LOWER 60S ACROSS THE SOUTH. && .LONG TERM... UPPER LEVEL TROUGH/JET ENERGY WILL COME OUT OF THE CENTRAL ROCKIES AND MOVE THROUGH THE GREAT LAKES REGION DURING THE FIRST HALF OF THE WEEKEND. GOOD MOISTURE PLUME/850-700 MB THETA-E RIDGE AHEAD OF THE COLD FRONT SHOULD PROVIDE A HIGH CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY. BEFORE WE GET THERE...WILL HAVE TO WATCH WARM FRONT WHICH LIFTS NORTH THROUGH THE WESTERN GREAT LAKES TOMORROW. HOWEVER...WITH UPPER LEVEL RIDGE IN PLACE OVER THE CENTRAL GREAT LAKES...EXPECTING ACTIVITY TO REMAIN MAINLY CONFINED TO OUR NORTHWEST WHERE THE BETTER DEFINED WARM FRONT WILL RESIDE...AS MAIN SHORTWAVE LIFTS NORTHEAST INTO LAKE SUPERIOR. SURFACE WINDS OUT OF THE SOUTHEAST SHOULD ALSO TAMPER OUR WARMUP AND INSTABILITY TO A DEGREE...AND MAINTAINED THE LOW TO MID 80S FORECAST. 850 MB THERMAL RIDGE AXIS AROUND 20 C WOULD SUPPORT MAXES AROUND 90 DEGREES ON SATURDAY...BUT FORECAST WILL BANK ON HIGH SCATTERED COVERAGE OF SHOWER/THUNDERSTORM ACTIVITY AND LIMITED INSOLATION HOLDING MAXES IN PREDOMINATELY IN THE MID 80S. LATEST GFS/EUROPEAN (12Z GFS) ADVERTISING THE UPPER LEVEL TROUGH AXIS AND ASSOCIATED COLD FRONT/SURFACE LOW WILL CLEAR THE STATE BY 12Z SUNDAY...LEADING TO A WARM AND DRY SUNDAY. A LITTLE CONCERNED THE SLOWING TREND MAY CONTINUE AS CLOSED 500 MB LOW SHOULD DEVELOP OVER THE EASTERN GREAT LAKES...WITH NORTHERLY CYCLONIC FLOW AND POSSIBLE SPOKE OF ENERGY COMING DOWN ON THE BACKSIDE OF THIS SYSTEM. AT THIS POINT...DECIDED TO INCREASE SKY COVER ACROSS EASTERN AREAS. STRONG HIGH PRESSURE LOOKS TO DOMINATE THE AREA NEXT WEEK WITH THE EXCEPTION OF A BRIEF PERIOD IN THE TUESDAY/WEDNESDAY TIME FRAME. DURING THAT TIME A DEEP SURFACE LOW UNDER A BROAD UPPER TROUGH WILL TRACK ACROSS THE HUDSON BAY DROPPING A WEAKENING COLD FRONT DOWN THROUGH THE REGION SOMETIME TUESDAY NIGHT. MODELS CONTINUE TO SHOW LITTLE IN THE WAY OF MOISTURE WITH THIS FRONT...AND WITH THE FRONT FORECAST TO PASS QUICKLY THOUGH THE AREA...WILL KEEP LOW CHANCE POPS IN THE FORECAST. BETTER CHANCES FOR PRECIPITATION LOOK TO BE ACROSS THE NORTHERN HALF OF LAKE HURON...BUT THERE IS A SLIGHT CHANCE FOR PRECIP TO MAKE IT FURTHER SOUTH. && .MARINE... A COLD FRONT IS EXPECTED TO MOVE THROUGH SOUTHEASTERN MICHIGAN TONIGHT STALLING NEAR THE OHIO BORDER TOWARDS MORNING. ALONG WITH TRIGGERING SOME THUNDERSTORMS...THE PASSAGE OF THIS FRONT WILL ALSO CAUSE THE WINDS TO SHARPLY VEER TO THE NORTH-NORTHEAST. THE WINDS SHOULD ALSO BECOME RATHER GUSTY FOR A COUPLE OF HOURS FOLLOWING THE FRONT AS COLD AIR ADVECTION CREATES AN UNSTABLE PROFILE OVER THE LAKES. SURFACE HIGH PRESSURE WILL BUILD IN FROM THE NORTH TONIGHT AND WILL QUICKLY DIMINISH THE WINDS DURING THE EVENING. WINDS WILL BECOME SOUTHEASTERLY ON FRIDAY AND INCREASE IN SPEED FRI NIGHT INTO SATURDAY IN ADVANCE OF LOW PRESSURE MOVING INTO THE REGION FROM THE WEST. HIGH PRESSURE WILL THEN BRING LIGHTER WINDS BY SUNDAY THROUGH EARLY NEXT WEEK. && .AVIATION...ISSUED 130 PM EDT THU AUG 19 2010 THE COLD FRONT AT TAF ISSUANCE TIME IS DROPPING SOUTHWARD THROUGH THE SAGINAW BAY REGION. AS EXPECTED...THE FRONT HAS PROVIDED A FOCUS FOR SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. OVERALL TIMING OF FRONTAL PASSAGE AND THUNDERSTORM POTENTIAL FROM THE EARLIER TAF FORECAST REMAINS SPOT ON AND WILL LEAVE AS IS. DESPITE A DOWNTREND IN FORCING FOR THIS AFTERNOON...DECIDED ON INCLUDING A TEMPO GROUP FOR TSRA AT THE DETROIT TERMINALS...AS EMBEDDED SHORTWAVE ENERGY/MIDLEVEL MOISTURE IS POISED TO SWEEP ACROSS SOUTHERN LOWER MICHIGAN LATER THIS AFTERNOON. VFR CONDITIONS ARE EXPECTED TO CLOSE OUT THE TAF PERIOD. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...CB LONG TERM....SF/DRK MARINE.......CB AVIATION.....CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 19, 5:08 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 505 AM EDT THU AUG 19 2010 MIZ047>049-053>055-060>063-068>070-200830- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- 505 AM EDT THU AUG 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN DETROIT SUBURBS...THE INTERSTATE 69 CORRIDOR...THE TRI CITIES AND THE THUMB. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED ALONG A WEAK COLD FRONT THAT WILL DROP SOUTHEAST THROUGH THE AREA INTO THIS EVENING. WHILE SEVERE WEATHER WILL NOT BE WIDESPREAD...ISOLATED WIND GUSTS TO AROUND 60 MPH WILL BE POSSIBLE ALONG WITH LARGE HAIL TO NEAR ONE INCH IN DIAMETER. STORM MOTION WILL BE SOUTHEAST AT 30 MPH. EXPECT THIS ACTIVITY TO DIMINISH AFTER SUNSET AS DAYTIME HEATING IS LOST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM LATE FRIDAY THROUGH SATURDAY NIGHT AS A SLOW MOVING LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME AS THUNDERSTORM ACTIVITY WILL REMAIN ISOLATED. MIZ075-076-082-083-200830- WASHTENAW-WAYNE-LENAWEE-MONROE- 505 AM EDT THU AUG 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WASHTENAW...WAYNE...LENAWEE AND MONROE COUNTIES. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING AS A WEAK COLD FRONT PROGRESSES THROUGH THE AREA. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM LATE FRIDAY THROUGH SATURDAY NIGHT AS A SLOW MOVING LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-200830- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 505 AM EDT THU AUG 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SOME STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 KNOTS AND HALF INCH DIAMETER HAIL AS THEY TRACK TO THE SOUTHEAST AT 35 MPH. THESE STORMS ARE ASSOCIATED WITH A COLD FRONT MOVING SOUTH ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM LATE FRIDAY THROUGH SATURDAY NIGHT AS A SLOW MOVING LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SC/DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Aug 19, 2:49 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
249 PM EDT THU AUG 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HEAVY RAIN 1 ENE KINGSTON 43.42N 83.17W
08/19/2010 M1.00 INCH TUSCOLA MI TRAINED SPOTTER
15 MINUTE TOTAL
&&
RKULIKSpecial weather statement, Aug 19, 3:10 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 310 PM EDT THU AUG 19 2010 MIZ053-054-061-062-192000- GENESEE-LAPEER-SAGINAW-TUSCOLA- 310 PM EDT THU AUG 19 2010 ...SPECIAL WEATHER STATEMENT... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VASSAR TO BIRCH RUN TO 12 MILES WEST OF BIRCH RUN...MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MILLINGTON BY 320 PM EDT... MAYVILLE BY 325 PM EDT... CLIO BY 335 PM EDT... CLIFFORD AND OTTER LAKE BY 340 PM EDT... OTISVILLE AND NORTH BRANCH BY 350 PM EDT... COLUMBIAVILLE BY 400 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
Local storm report, Aug 19, 3:38 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
338 PM EDT THU AUG 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 1 N KINGSTON 43.43N 83.19W
08/19/2010 TUSCOLA MI COUNTY OFFICIAL
TREES DOWN BLOCKING ROAD AT ROSSMAN AND KINGSTON
0230 PM TSTM WND DMG 3 E KINGSTON 43.41N 83.13W
08/19/2010 TUSCOLA MI COUNTY OFFICIAL
MULTIPLE TREES DOWN AT WHITE CREEK ROAD AND M-46
0230 PM TSTM WND DMG 1 NE KINGSTON 43.43N 83.17W
08/19/2010 TUSCOLA MI COUNTY OFFICIAL
POWERLINES DOWN AT ROSSMAN AND CEMETERY
&&
RKULIKSpecial weather statement, Aug 19, 4:23 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 423 PM EDT THU AUG 19 2010 MIZ063-192045- ST. CLAIR- 423 PM EDT THU AUG 19 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF PORT HURON...MOVING SOUTHEAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MARYSVILLE AND PORT HURON BY 430 PM EDT... ST. CLAIR BY 435 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, Aug 19, 4:32 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 432 PM EDT THU AUG 19 2010 MIZ061-062-192045- GENESEE-LAPEER- 432 PM EDT THU AUG 19 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES WEST OF COLUMBIAVILLE...MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... OTISVILLE AND OTTER LAKE BY 440 PM EDT... COLUMBIAVILLE BY 445 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Aug 19, 5:09 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
509 PM EDT THU AUG 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL FREELAND 43.52N 84.12W
08/19/2010 M0.75 INCH SAGINAW MI TRAINED SPOTTER
&&
RKULIKThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:24 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Sanilac, Tuscola | 66 min |
| Aug 19, 2:45 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Aug 19, 3:26 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 40 min |
| Aug 19, 4:55 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland, Saginaw | 65 min |
| Aug 19, 5:32 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 44 min |
| Aug 19, 5:46 PM EDT | Tornado Warning | DTX | Genesee, Saginaw, Tuscola | 59 min |
| Aug 19, 6:24 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 47 min |
| Aug 19, 6:31 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 29 min |
| Aug 19, 6:42 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 48 min |
| Aug 19, 7:04 PM EDT | Tornado Warning | DTX | Macomb, Oakland | 56 min |
| Aug 19, 7:19 PM EDT | Special Marine Warning | DTX | 55 min | |
| Aug 19, 7:40 PM EDT | Tornado Warning | DTX | Macomb | 20 min |
Nearby
Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.